more adderall questions

Discussion in 'General Parenting' started by Kjs, Mar 23, 2009.

  1. Kjs

    Kjs Guest

    Does it get better with time? The tiredness?

    I ran into the counselor from elementary school who we have become close friends. She said difficult child called her last Thursday and told her how Adderall "changed his life". She said he sounded wonderful.

    However, I see an exhausted kid who doesn't want to do anything. Even the tone of his voice sounds so sad. It is unusual for him to not do anything or want to do anything.

    Saturday he was suppose to double the dose, but he wouldn't take it because he didn't want to be tired. Sunday he took the two pills at 11am. By 2pm he was exhausted, tired. He never even got dressed.

    Have some replies from teachers this morning. I had asked them if they noticed a difference. His last class teacher said she see's him one time and he is excited, another angry or tired. I would expect the tired being the last class. i don't know if the excited is seeing him earlier in the day or same class.

    Another teacher, early afternoon said he see's him wanting to do his work and caring about making up the missing work. good change.

    The first two teachers said they noticed no change.

    I don't know how...he has made up most his missing work, brought up his grades from D, D-, F and B+ to C+, C, C and B+ within 4 days.

    Would him being tired/sad get better? Should I call psychiatrist? I have an appointment with difficult child's psychologist tomorrow to discuss difficult child and school issues. I plan to ask if he can recommend a psychiatrist. Currently there are no psychiatrists in my town. I travel 15 miles north for him. No Tdocs in my town, travel 20 miles south - to another state. I really dislike the drive. Especially if it is a work day for me. Sometimes I put on 100 miles between work and difficult child's appointments. And difficult child HATES going anywhere. Most of the time he is ok once he is there, it is getting there.

    I am worried because he said nothing is fun anymore and he sounds so sad and is so tired. The adderall is 15mg's XR's. He is suppose to take 2 in the mornings. Did that yesterday and as I stated by early afternoon he was wiped out. Instead of taking two in the morning today, he is going to take one and a second at lunch....he said he was going to do that Thursday and Friday last week and never did.

  2. smallworld

    smallworld Moderator

    I don't think it's normal. Stimulants are supposed to make kids focus and less hyper, but they're not supposed to make them flat and depressed. It may not be the right medication for him. I'd run it by the psychiatrist ASAP.
  3. crazymama30

    crazymama30 Active Member

    Nope, sad and tired is not normal. Ditto what smallworld said. I have seen difficult child react many ways to stims, but never what you describe. My difficult child gets Obsessive Compulsive Disorder (OCD) like and aggressive and super emotional if the stimulant is bad.
  4. busywend

    busywend Well-Known Member Staff Member

    Is it the XR?